Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 168, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 27, 2012, 3:40 PM EDT for 5 counties in Indiana. It was in force for 50 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2012, 3:40 PM EDT (19:40 UTC)
- Expired
- Jul 27, 2012, 4:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hamilton County, IN, Hendricks County, IN, Johnson County, IN, Marion County, IN, Morgan County, IN
The radar
The Indianapolis radar (KIND), 12 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 3:47 PM EDT | HAIL 1 | Brownsburg, IN | |
| Jul 27, 3:48 PM EDT | HAIL 0.88 | 2 Ene Clermont, IN | LASTED 3 MINUTES |
| Jul 27, 3:52 PM EDT | HAIL 0.75 | Brownsburg, IN | ESTIMATED WINDS TO 40 MPH . |
| Jul 27, 4:08 PM EDT | HAIL 0.5 | Carmel, IN | |
| Jul 27, 4:10 PM EDT | HAIL 1 | 4 Se Zionsville, IN | FROM SPOTTERNETWORK. MOST HAILSTONES WERE HALF INCH. |
| Jul 27, 4:14 PM EDT | HAIL 1 | 10 N Indianapolis, IN | QUARTER SIZE HAIL REPORTED AT 96TH AND MERIDIAN ON HAMILTON AND MARION COUNTY LINE. LATE REPORT. |
| Jul 27, 4:15 PM EDT | HAIL 0.5 | 3 S Carmel, IN | 96TH AND KEYSTONE. |
| Jul 27, 4:15 PM EDT | HAIL 1.25 | 3 Sw Fishers, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 2:43 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 970 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
158
WUUS53 KIND 271940
SVRIND
INC057-063-081-097-109-272030-
/O.NEW.KIND.SV.W.0168.120727T1940Z-120727T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
340 PM EDT FRI JUL 27 2012
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HAMILTON COUNTY IN CENTRAL INDIANA...
EASTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
NORTHERN JOHNSON COUNTY IN CENTRAL INDIANA...
MARION COUNTY IN CENTRAL INDIANA...
NORTHEASTERN MORGAN COUNTY IN CENTRAL INDIANA...
* UNTIL 430 PM EDT
* AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF BROWNSBURG
TO MOORESVILLE...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...
PLAINFIELD...
MOORESVILLE...
BROWNSBURG...
SPEEDWAY...
GREENWOOD...
SOUTHPORT...
BEECH GROVE...
CARMEL...
FISHERS...
LAWRENCE...
AVON...
CAMBY...
CLERMONT...
INDIANAPOLIS INT'L AIRPORT...
EAGLE CREEK RESERVOIR...
WYNNEDALE...
SPRING HILL...
ROCKY RIPPLE...
CROWS NEST...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 98 AND 128.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 0 AND 8.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 58 AND 93.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 58 AND 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3960 8595 3956 8650 3988 8659 3993 8635
3992 8624 3995 8624 4000 8596
TIME...MOT...LOC 1940Z 270DEG 29KT 3988 8646 3959 8642
WIND...HAIL 60MPH 1.00IN
$$
HOMANN/503 follow-up statements
930
WWUS53 KIND 271954
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
354 PM EDT FRI JUL 27 2012
INC057-063-081-097-109-272030-
/O.CON.KIND.SV.W.0168.000000T0000Z-120727T2030Z/
HAMILTON-HENDRICKS-JOHNSON-MARION-MORGAN-
354 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HAMILTON...EASTERN HENDRICKS...NORTHERN JOHNSON...MARION AND
NORTHEASTERN MORGAN COUNTIES UNTIL 430 PM EDT...
AT 351 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ZIONSVILLE TO MOORESVILLE...MOVING EAST AT 35 MPH. AT 347 PM
TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL IN BROWNSBURG.
LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...SPEEDWAY...SOUTHPORT...GREENWOOD...CARMEL...BEECH
GROVE...FISHERS...LAWRENCE...WYNNEDALE...SPRING HILL...ROCKY
RIPPLE...CROWS NEST...MONUMENT CIRCLE...NORTH CROWS NEST...MERIDIAN
HILLS...WILLIAMS CREEK...HOMECROFT...INDIANA STATE FAIRGROUNDS...
BROAD RIPPLE AND WARREN PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3960 8595 3956 8650 3988 8659 3993 8635
3992 8624 3995 8624 4000 8596
TIME...MOT...LOC 1954Z 269DEG 29KT 3990 8630 3959 8628
WIND...HAIL 60MPH 1.00IN
$$
HOMANN/50484
WWUS53 KIND 272002
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
402 PM EDT FRI JUL 27 2012
INC063-272011-
/O.CAN.KIND.SV.W.0168.000000T0000Z-120727T2030Z/
HENDRICKS-
402 PM EDT FRI JUL 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HENDRICKS COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4000 8596 3960 8595 3958 8632 3992 8632
3992 8624 3995 8624
TIME...MOT...LOC 2001Z 269DEG 29KT 3990 8619 3959 8618
$$
INC057-081-097-109-272030-
/O.CON.KIND.SV.W.0168.000000T0000Z-120727T2030Z/
HAMILTON-JOHNSON-MARION-MORGAN-
402 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HAMILTON...NORTHERN JOHNSON...MARION AND NORTHEASTERN MORGAN COUNTIES
UNTIL 430 PM EDT...
AT 400 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES SOUTHEAST OF ZIONSVILLE TO GREENWOOD...MOVING EAST AT 35
MPH. AT 347 PM...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL
IN BROWNSBURG.
LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...SOUTHPORT...GREENWOOD...CARMEL...BEECH GROVE...
FISHERS...LAWRENCE...MONUMENT CIRCLE...NORTH CROWS NEST...MERIDIAN
HILLS...WILLIAMS CREEK...HOMECROFT...INDIANA STATE FAIRGROUNDS...
BROAD RIPPLE...WARREN PARK...CASTLETON AND GEIST RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4000 8596 3960 8595 3958 8632 3992 8632
3992 8624 3995 8624
TIME...MOT...LOC 2001Z 269DEG 29KT 3990 8619 3959 8618
WIND...HAIL 60MPH 1.00IN
$$
HOMANN/SMF618 WWUS53 KIND 272011 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 411 PM EDT FRI JUL 27 2012 INC109-272021- /O.CAN.KIND.SV.W.0168.000000T0000Z-120727T2030Z/ MORGAN- 411 PM EDT FRI JUL 27 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORGAN COUNTY IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3960 8595 3959 8621 3995 8622 4000 8596 TIME...MOT...LOC 2011Z 269DEG 29KT 3996 8601 3965 8601 $$ INC057-081-097-272030- /O.CON.KIND.SV.W.0168.000000T0000Z-120727T2030Z/ HAMILTON-JOHNSON-MARION- 411 PM EDT FRI JUL 27 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN HAMILTON...NORTHERN JOHNSON AND MARION COUNTIES UNTIL 430 PM EDT... AT 409 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FISHERS TO SOUTHPORT...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... LAWRENCE AND GEIST RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3960 8595 3959 8621 3995 8622 4000 8596 TIME...MOT...LOC 2011Z 269DEG 29KT 3996 8601 3965 8601 WIND...HAIL 60MPH 1.00IN $$ HOMANN/SMF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:30 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 27, 3:30 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 330 PM EDT FRI JUL 27 2012 .UPDATE... SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 330 PM EDT FRI JUL 27 2012 AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL SWING ACROSS THE REGION THIS EVENING...BRINGING SCATTERED STRONG TO SEVERE THUNDERSTORMS. DRY AND COOLER WEATHER WILL BE THE RULE LATER TONIGHT AND THIS WEEKEND AS HIGH PRESSURE BUILDS INTO THE GREAT LAKES SATURDAY AND INTO THE EASTERN OHIO VALLEY SUNDAY. FARTHER AHEAD MODELS KEEP US UNDER A NORTHWEST FLOW ALOFT THROUGH MUCH OF THE WEEK AS STRONG UPPER RIDGE CONTINUES OVER THE SOUTHERN PLAINS AND A BROAD UPPER TROUGH REMAINS OVER EASTERN CANADA AND THE NORTHEAST U.S. A SERIES OF WEAK DISTURBANCES WILL MOVE ACROSS OUR REGION MUCH OF THE EXTENDED KEEPING US UNDER LOW CHANCES OF THUNDERSTORMS. && .NEAR TERM /TONIGHT/... ISSUED AT 330 PM EDT FRI JUL 27 2012 RAPID REFRESH INDICATES THUNDERSTORMS WILL END RAPIDLY WEST TO EAST THIS EVENING. IN FACT ONLY FAR EAST AND SOUTHEAST SECTIONS MAY SEE PRECIP AFTER 8 PM AND EVEN THERE IT WILL END IN A FEW HOURS. HAVE UPGRADED THE GRIDS TO PLAY UP THREAT OF SEVERE OVER THE EASTERN 2/3 OF OUR REGION...BUT MOST OF THIS WILL OCCUR BEFORE 800 PM EDT. OVERNIGHT EXPECT DECREASING CLOUDS OVER MOST AREAS...ALTHOUGH SOME MODELS INDICATE SOME CLOUDINESS MAY SPREAD BACK IN ACROSS OUR NORTH AND EAST OVERNIGHT. AS FAR AS TEMPERATURES ARE CONCERNED...WENT WITH A MOS BLEND MOST AREAS. NORTHEAST SECTIONS COULD BE A LITTLE WARMER WHERE MORE CLOUDS REMAIN. && .SHORT TERM /SATURDAY THROUGH MONDAY/... ISSUED AT 3330 PM EDT FRI JUL 27 2012 QUIET WEATHER AND NOT AS HOT CONDITIONS WILL BE THE RULE THIS WEEKEND AS COOLER AND DRY AIR SPREADS ACROSS OUR REGION. HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES SATURDAY AND INTO THE EASTERN OHIO VALLEY SUNDAY. MODELS BRING A WEAK AREA OF LOW PRESSURE INTO THE MID MISSISSIPPI VALLEY. PREFER THE GEM AND GFS MODELS AS THE NAM SEEMS MUCH TOO STRONG WITH THIS LOW PRESSURE SYSTEM WHICH EVENTUALLY MOVES TOWARDS THE OHIO VALLEY BY MONDAY. MAIN ADJUSTMENTS THIS WEEKEND WILL BE TO GO WITH WARMER MET NUMBERS AS GFS AND MAV HAVE HAD A STRONG COLD BIAS SO FAR THIS SEASON. SOME MODELS INDICATE A FEW THUNDERSTORMS MAY OCCUR SUNDAY AFTERNOON...HOWEVER WITH HIGH PRESSURE NEAR BY THIS MAY BE A BIT QUICK. WILL KEEP EVERYTHING DRY THROUGH THE WEEKEND AND BRING IN 20 TO 30 PERCENT CHANCE OF PRECIP LATE SUNDAY NIGHT AND 30 PERCENT MOST AREAS MONDAY. && .LONG TERM /MONDAY THROUGH FRIDAY/... ISSUED AT 258 PM EDT FRI JUL 27 2012 FORECAST CONCERNS REGARD TIMING OF PRECIPITATION EVENTS. OVERALL PATTERN SLOWLY EVOLVING WITH WESTERN RIDGE FLATTENING SOME MEANING EXTREME HEAT LIKE THIS WEEK IS NOT LIKELY NEXT WEEK. DESPITE THIS...STILL FORECASTING 90S FOR MOST AREAS MOST DAYS BUT ONLY LOWER 90S VS UPPER 90S. CONTINUATION OF WEAK SHORTWAVES COMING DOWN RIDGE MEANS CONTINUED CHANCES FOR STORMS. WOULD NOT CONSIDER RAIN THREATS THAT GREAT HOWEVER SINCE WEAK SURFACE RIDGING REMAINS OVER GULF AND ITS MOISTURE IS NOT BEING STEERED OUR DIRECTION. && .AVIATION /DISCUSSION FOR THE 271800Z TAFS/... ISSUED AT 1259 PM EDT FRI JUL 27 2012 OUTSIDE OF CONVECTION...VFR EXPECTED THROUGH FIRST HALF OF TAF PERIOD. SOME POSSIBILITY OF MVFR OVERNIGHT INTO EARLY SATURDAY. FRONT WILL MOVE THROUGH THE SITES IN THE FIRST 6 OR SO HOURS OF THE AF PERIOD...KEEPING SCATTERED CONVECTION ACROSS THE AREA. WILL HANDLE WITH VCTS FOR NOW UNLESS BETTER COVERAGE CAN BE SEEN. WINDS WILL SHIFT TO NORTHWEST BY THIS EVENING AND WILL BE GUSTY THROUGH THE AFTERNOON. AS COLDER AIR WORKS IN...SOME LOW LEVEL MOISTURE WILL WORK INTO THE NORTHERN SITES OVERNIGHT /MOISTURE CAN BE CURRENTLY SEEN AS CU FIELD ACROSS IOWA/WISCONSIN/. THIS COULD ALLOW SOME LOW CLOUDS OR FOG TO FORM...BUT WITH DRY GROUND HELPING ERODE SOME OF THIS MOISTURE...NOT CONFIDENT ENOUGH TO PUT IN THE MVFR CONDITIONS GIVEN BY MODELS. WILL JUST PUT 6SM IN FOR NOW. SATURDAY SHOULD BE VFR /ANY FOG WILL BURN OFF QUICKLY/. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM....TUCEK AVIATION...50
Hazardous weather outlook, Jul 27, 9:00 AM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 900 AM EDT FRI JUL 27 2012 INZ021-028>031-035>049-051>057-060>065-067>072-281300- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 900 AM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED STRONG TO SEVERE THUNDERSTORMS. HAZARDS: DAMAGING WINDS...HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. TIMING: STRONG TO SEVERE STORMS WILL BE IN THE AFTERNOON AND EARLY EVENING HOURS. DISCUSSION: AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL SWEEP ACROSS CENTRAL INDIANA THIS AFTERNOON...BRINGING SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY NIGHT THROUGH WEDNESDAY. DISCUSSION: UPPER LEVEL DISTURBANCES IN NORTHWEST FLOW ALOFT WILL BRING PERIODIC CHANCES FOR THUNDERSTORMS TO CENTRAL INDIANA SUNDAY NIGHT THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jul 27, 2:47 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
247 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG FLORA 40.54N 86.52W
07/27/2012 CARROLL IN LAW ENFORCEMENT
NUMEROUS REPORTS OF TRANSFORMER AND POWER LINES DOWN
AND TREES DOWN AROUND THE FLORA AREA. ROOF OFF A CHICKEN
COOP BLOWN OFF. NO POWER IN FLORA AT TIME. TIME OF
TRANSFORMER DOWN IS 1420 EDT.
&&
EVENT NUMBER IND1200453
HEROLDLocal storm report, Jul 27, 2:51 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
251 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL 3 N TERRE HAUTE 39.51N 87.38W
07/27/2012 E0.70 INCH VIGO IN PUBLIC
RELAYED BY AMATEUR RADIO. TIME APPROX.
&&
EVENT NUMBER IND1200454
HEROLDLocal storm report, Jul 27, 3:01 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
301 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 8 NNW TERRE HAUTE 39.58N 87.44W
07/27/2012 E0.25 INCH VIGO IN PUBLIC
RELAYED BY BROADCAST MEDIA
&&
EVENT NUMBER IND1200455
HEROLDLocal storm report, Jul 27, 3:05 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
305 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 8 NNW TERRE HAUTE 39.58N 87.44W
07/27/2012 E0.70 INCH VIGO IN PUBLIC
RELAYED BY BROADCAST MEDIA
&&
CORRECTED EVENT
EVENT NUMBER IND1200455
HEROLDLocal storm report, Jul 27, 3:08 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
308 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL 9 W GREENCASTLE 39.64N 87.01W
07/27/2012 E0.50 INCH PUTNAM IN TRAINED SPOTTER
0307 PM TSTM WND GST 9 W GREENCASTLE 39.64N 87.01W
07/27/2012 E40 MPH PUTNAM IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200456
EVENT NUMBER IND1200457
DRTLocal storm report, Jul 27, 3:21 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
321 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 5 ESE NOBLESVILLE 40.03N 85.94W
07/27/2012 E0.75 INCH HAMILTON IN TRAINED SPOTTER
REPORTED AT 206TH AND CYNTHEANNE
&&
EVENT NUMBER IND1200458
DRTThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:15 PM EDT | Special Weather Statement | IND | Putnam | 30 min |
| Jul 27, 2:16 PM EDT | Special Weather Statement | IND | Marion | 29 min |
| Jul 27, 2:22 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison, Marion | 23 min |
| Jul 27, 2:45 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison | 30 min |
| Jul 27, 2:49 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vigo | 26 min |
| Jul 27, 3:13 PM EDT | Severe Thunderstorm Warning | IND | Clay, Hendricks, Morgan, Parke, Putnam | 47 min |
| Jul 27, 3:42 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur | 35 min |
| Jul 27, 4:08 PM EDT | Severe Thunderstorm Warning | IND | Brown, Monroe | 52 min |
| Jul 27, 4:08 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison, Tipton | 37 min |
| Jul 27, 4:16 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Madison, Marion | 29 min |
| Jul 27, 4:28 PM EDT | Severe Thunderstorm Warning | IND | Brown, Jackson, Monroe | 47 min |
| Jul 27, 4:36 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Rush, Shelby | 24 min |
| Jul 27, 4:38 PM EDT | Severe Thunderstorm Warning | IND | Greene, Lawrence | 37 min |
| Jul 27, 4:51 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson | 39 min |
| Jul 27, 5:05 PM EDT | Special Weather Statement | IND | Marion | 25 min |
| Jul 27, 5:19 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Marion, Shelby | 26 min |
| Jul 27, 5:21 PM EDT | Severe Thunderstorm Warning | IND | Greene, Lawrence, Monroe | 24 min |
| Jul 27, 5:41 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 14 min |
| Jul 27, 5:52 PM EDT | Severe Thunderstorm Warning | IND | Lawrence | 38 min |
| Jul 27, 6:16 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 29 min |
| Jul 27, 6:30 PM EDT | Severe Thunderstorm Warning | IND | Lawrence | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.